Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 6, 2014, 7:21 PM EDT for Spalding County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2014, 7:21 PM EDT (23:21 UTC)
- Expired
- Sep 6, 2014, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Spalding County, GA
The radar
The Atlanta radar (KFFC), 22 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266 WWUS82 KFFC 062321 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 721 PM EDT SAT SEP 6 2014 GAZ056-068-062345- 721 PM EDT SAT SEP 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SPALDING AND PIKE COUNTIES UNTIL 745 PM EDT... AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ZETELLA...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SPALDING AND PIKE COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROVER AND ZETELLA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3324 8444 3329 8435 3322 8430 3319 8438 TIME...MOT...LOC 2321Z 141DEG 10KT 3323 8437 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 6, 2:56 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 6, 2:56 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT SAT SEP 6 2014 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THIS AFTERNOON...AS TROPICAL AIRMASS REMAINS IN PLACE. SHORT TERM MODELS IN PRETTY GOOD AGREEMENT WITH OVERALL WEATHER PATTERN...WITH A FEW DISCREPANCIES NOTED IN TRACK OF THE WEAK UPPER LEVEL DISTURBANCE AS IT TRACKS ACROSS NORTH FLORIDA OVERNIGHT. NAM IS FURTHER NORTH THAN GFS/ECMWF AND THUS WETTER ACROSS CENTRAL GEORGIA. MODELS ARE IN BETTER AGREEMENT ON SUNDAY AS THE DISTURBANCE SLOWLY TRACKS JUST OFF THE SOUTH CAROLINA COAST. MODELS ARE IN AGREEMENT BRINGING A WEAK UPPER LEVEL WAVE ACROSS NORTH GEORGIA BY 06Z TONIGHT...ENHANCING CONVECTION ACROSS NORTH GEORGIA....THIS IS IN LINE WITH CURRENT RADAR WHICH SHOWS BEST COVERAGE OVER FAR NORTH AND SOUTH PORTIONS OF FORECAST AREA. AT THE SURFACE A WEAK BOUNDARY WILL REMAIN DRAPED ACROSS PORTIONS OF THE FORECAST AREA THROUGH TOMORROW...WITH ABUNDANT TROPICAL MOISTURE TO TAP INTO...PRECIPITABLE WATER VALUES WILL REMAIN BETWEEN 1.5 TO 2 INCHES. THE FOCUS PROVIDED BY THE SURFACE BOUNDARY AND UPPER LEVEL DISTURBANCES WILL CONTINUE MAINLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS ACROSS THE AREA...WITH CHANCE POPS LINGERING OVER CENTRAL GEORGIA THIS EVENING AS SURFACE BOUNDARY SLOWLY SAGS SOUTHWARD AND ONCE AGAIN ON SUNDAY AFTERNOON. LOCALIZED HEAVY RAINFALL COULD PRODUCE FLASH FLOODING WITH ANY TRAINING OF CELLS...AND THERE WILL BE ENOUGH INSTABILITY...MODELS CONTINUE SHOWING SBCAPES IN THE 1500-2000 J/KG RANGE THIS EVENING AND AGAIN SUNDAY AFTERNOON...THAT ISOLATED STRONG TO SEVERE STORMS CANNOT BE RULED OUT WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING AND DAMAGING WINDS THE MAIN THREATS. GUIDANCE TEMPERATURES CONTINUE WARMER THAN NORMAL AND ARE PERFORMING WELL...HAVE GONE WITH A BLEND OF MAV/MET FOR TEMPERATURES. ATWELL .LONG TERM /MONDAY THROUGH SATURDAY/... NO CHANGES TO PREVIOUS FORECAST. SEE PREVIOUS LONG TERM DISCUSSION... 17 LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... REMAINS OF WEAK FRONTAL BOUNDARY OVER CENTRAL GA AND LOW PRESSURE VICINITY OF THE GA/SC COAST. MODELS WANT TO MOVE THIS LOW SLOWLY TO THE NORTHEAST. SOMEWHAT DRIER AIR PUSHES INTO THE NORTHWEST CORNER OF THE STATE. HAVE LOWEST POPS NORTHWEST AND LIKELY ACROSS EAST CENTRAL INTO THE START OF THE WEEK. AFTER THAT...A BASICALLY ZONAL FLOW PERSISTS UNTIL THE END OF THE PERIOD. MODELS BRING A FRONT INTO NORTH GA ON FRIDAY. GFS AND ECMWF DIFFER ON WHEN THE FRONT WILL MOVE SOUTHWARD INTO THE FORECAST AREA...BUT THIS LOOKS TO BE BEYOND THIS FORECAST PERIOD. HAVE KEPT A CHANCE OR SLIGHT CHANCE POPS IN THROUGH FRIDAY. 41 && .AVIATION... 18Z UPDATE... CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSITY THROUGH THIS EVENING...AIDED BY DAYTIME HEATING. CIGS WILL BE VFR. DEPENDING UPON WHERE RAINFALL FALLS COULD SEE SOME PATCHY FOG AND IFR/MVFR VISIBILITIES...CONFIDENCE IN IT DEVELOPING AT ANY TAF SITE IS TOO LOW TO INCLUDE AT THIS TIME. BEST TIMING FOR CONVECTION WILL BE 18-00Z THIS AFTERNOON. WINDS ARE LIGHT OUT OF THE NORTHEAST TO EAST...BUT 5KTS OR LESS. EXPECT ATL COULD SEE NNW FOR A PERIOD THIS AFTERNOON BEFORE SHIFTING NE THIS EVENING. //ATL CONFIDENCE...18Z UPDATE... LOW CONFIDENCE IN WIND DIRECTION AND VISIBILITIES. MEDIUM TO HIGH CONFIDENCE IN WIND SPEEDS...CIGS...CONVECTION TIMING. ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 90 68 85 / 30 50 30 40 ATLANTA 72 87 70 85 / 30 40 30 30 BLAIRSVILLE 64 81 64 82 / 30 50 30 30 CARTERSVILLE 68 87 69 85 / 30 50 30 20 COLUMBUS 72 93 72 89 / 30 40 40 40 GAINESVILLE 69 87 68 84 / 30 50 30 30 MACON 70 93 71 88 / 30 50 40 40 ROME 69 88 68 87 / 30 50 20 20 PEACHTREE CITY 68 89 69 87 / 30 40 30 30 VIDALIA 72 91 72 89 / 50 60 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....17 AVIATION...ATWELL
Hazardous weather outlook, Sep 6, 5:38 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 538 PM EDT SAT SEP 6 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 538 PM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT. LOCALIZED FLASH FLOODING WITH SLOW MOVING OR TRAINING STORMS AND SOME ENHANCED DOWNBURST WINDS ARE POSSIBLE. ISOLATED STRONG TO SEVERE DEVELOPMENT CANNOT BE RULED OUT FOR THIS AFTERNOON INTO EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... LOW PRESSURE MOVING NORTHEAST OFF THE SOUTH CAROLINA COAST MAY SUPPORT MORE NUMEROUS STORMS OVER PORTIONS OF EAST CENTRAL GEORGIA ON SUNDAY. OTHERWISE...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...MAINLY IN THE AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 6, 6:21 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT SAT SEP 6 2014
GAZ067-062245-
621 PM EDT SAT SEP 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MERIWETHER COUNTY
UNTIL 645 PM EDT...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ALVATON TO HARRIS CITY...MOVING EAST AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MERIWETHER COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE HARRIS CITY...ALVATON...GAY...RALEIGH...
IMLAC AND WOODBURY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3319 8460 3318 8451 3313 8451 3312 8452
3311 8452 3310 8453 3308 8452 3308 8453
3305 8452 3304 8454 3300 8453 3286 8458
3294 8475
TIME...MOT...LOC 2221Z 292DEG 5KT 3315 8458 3300 8465Special weather statement, Sep 6, 6:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT SAT SEP 6 2014
GAZ054-062315-
638 PM EDT SAT SEP 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN FAYETTE
COUNTY UNTIL 715 PM EDT...
AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENWOOD...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
FAYETTE COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE KENWOOD AND FAYETTEVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50
MPH...HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT
CLOUD-TO-GROUND LIGHTNING OR HEAVY RAIN.
&&
LAT...LON 3354 8450 3355 8450 3355 8446 3345 8440
3344 8452
TIME...MOT...LOC 2238Z 354DEG 8KT 3351 8447Special weather statement, Sep 6, 6:45 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT SAT SEP 6 2014
GAZ090-062315-
645 PM EDT SAT SEP 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTAHOOCHEE
COUNTY UNTIL 715 PM EDT...
AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EELBECK/WEST FORT BENNING...MOVING SOUTHEAST
AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS CHATTAHOOCHEE COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE EELBECK/WEST FORT BENNING. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50
MPH...HAIL LESS THAN THE SIZE OF QUARTERS...SIGNIFICANT
CLOUD-TO-GROUND LIGHTNING OR HEAVY RAIN.
&&
LAT...LON 3241 8482 3242 8481 3241 8479 3243 8478
3242 8477 3244 8476 3245 8474 3239 8466
3234 8479
TIME...MOT...LOC 2245Z 330DEG 4KT 3241 8476Special weather statement, Sep 6, 6:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 647 PM EDT SAT SEP 6 2014 GAZ025-062315- 647 PM EDT SAT SEP 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JACKSON COUNTY UNTIL 715 PM EDT... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER APPLE VALLEY...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JACKSON COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE APPLE VALLEY AND NICHOLSON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3407 8339 3408 8358 3419 8352 3418 8343 TIME...MOT...LOC 2248Z 007DEG 8KT 3415 8348
Special weather statement, Sep 6, 7:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT SAT SEP 6 2014
GAZ067-062330-
702 PM EDT SAT SEP 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MERIWETHER COUNTY
UNTIL 730 PM EDT...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALVATON...MOVING SOUTH AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MERIWETHER COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE ALVATON...WOOSTER AND GAY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3320 8459 3320 8454 3308 8452 3308 8453
3305 8452 3304 8454 3309 8472
TIME...MOT...LOC 2303Z 016DEG 8KT 3316 8459Special weather statement, Sep 6, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 721 PM EDT SAT SEP 6 2014 GAZ056-068-062345- 721 PM EDT SAT SEP 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SPALDING AND PIKE COUNTIES UNTIL 745 PM EDT... AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ZETELLA...MOVING NORTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS SPALDING AND PIKE COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROVER AND ZETELLA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3324 8444 3329 8435 3322 8430 3319 8438 TIME...MOT...LOC 2321Z 141DEG 10KT 3323 8437
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 12:33 PM EDT | Special Weather Statement | FFC | Lumpkin | 42 min |
| Sep 6, 1:49 PM EDT | Special Weather Statement | FFC | Fannin | 41 min |
| Sep 6, 2:55 PM EDT | Special Weather Statement | FFC | Union | 35 min |
| Sep 6, 4:13 PM EDT | Special Weather Statement | FFC | Harris | 32 min |
| Sep 6, 4:45 PM EDT | Special Weather Statement | FFC | Harris | 30 min |
| Sep 6, 5:14 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Sep 6, 5:25 PM EDT | Special Weather Statement | FFC | Meriwether | 35 min |
| Sep 6, 6:21 PM EDT | Special Weather Statement | FFC | Meriwether | 24 min |
| Sep 6, 6:38 PM EDT | Special Weather Statement | FFC | Clayton | 37 min |
| Sep 6, 6:45 PM EDT | Special Weather Statement | FFC | Chattahoochee | 30 min |
| Sep 6, 6:47 PM EDT | Special Weather Statement | FFC | Jackson | 28 min |
| Sep 6, 7:02 PM EDT | Special Weather Statement | FFC | Meriwether | 28 min |
| Sep 6, 7:42 PM EDT | Special Weather Statement | FFC | Pike | 33 min |
| Sep 6, 7:44 PM EDT | Special Weather Statement | FFC | Madison | 31 min |
| Sep 6, 7:59 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Pike, Spalding | 30 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.